Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 34, NWS Tallahassee, FL

August 9, 2016

NWS Tallahassee, FL issued this small craft advisory at Aug 9, 2016, 8:10 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2016, 8:10 PM EDT (00:10 UTC)
Expired
Aug 10, 2016, 8:00 PM EDT
In force
24 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

857 
WHUS72 KTAE 100010
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT TUE AUG 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY...


GMZ730-750-755-765-770-775-100900-
/O.EXP.KTAE.SC.Y.0033.000000T0000Z-160810T0000Z/
/O.NEW.KTAE.SC.Y.0034.160810T0010Z-160810T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
810 PM EDT TUE AUG 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. 

* WINDS...SOUTHWEST AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
2 follow-up statements
054 
WHUS72 KTAE 100731
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 AM EDT WED AUG 10 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY FOR
WATERS WEST OF THE APALACHICOLA RIVER...

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY FOR
WATER EAST OF THE APALACHICOLA RIVER...

GMZ750-770-110000-
/O.EXT.KTAE.SC.Y.0034.000000T0000Z-160811T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
331 AM EDT WED AUG 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-755-765-775-100900-
/O.CON.KTAE.SC.Y.0034.000000T0000Z-160810T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
331 AM EDT WED AUG 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* WINDS...SOUTHWEST AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOORE
015 
WHUS72 KTAE 101432
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 AM EDT WED AUG 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES...

GMZ750-770-102030-
/O.CON.KTAE.SC.Y.0034.000000T0000Z-160811T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
1032 AM EDT WED AUG 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET OCCASIONALLY UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 7:30 PM EDT, 40 minutes earlier.

Area forecast discussion, Aug 9, 7:30 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
730 PM EDT TUE AUG 9 2016

.AVIATION [Through 00Z Thursday]...

Scattered SHRA across inland areas will dissipate by 03z, but
will continue at the coast and offshore overnight. Low cigs (IFR
or lower) will likely develop and persist at KDHN, KABY, and KVLD
between 08z and 15z. SHRA/isolated TSRA will move inland across
the FL coast overnight, affecting KECP and KTLH between 09z and
12z. A brief lull is expected Wed morning, followed by numerous
SHRA/TSRA developing across much of the forecast area Wed
afternoon, affecting all terminals at some point. The tropical
nature of the rain (i.e. numerous, small droplets) will reduce Vis
more than usual in the heavier storms.

&&

.PREV DISCUSSION [306 PM EDT]...

.NEAR TERM [Through Tonight]...

So far today, the heaviest rainfall has once again been across the
southeast big bend with Dixie county seeing the heaviest amounts of
the day so far on the order of 6 to 10 inches. Elsewhere, scattered
afternoon convection is developing and will persist through the
evening hours. Water vapor imagery shows some dry air in the mid to
upper levels across the northern half of the forecast area, but that
appears to be retreating currently. As the main low pressure area
drifts westward, eventually we expect to see the bands of heavy rain
over the Gulf become oriented more in the south-north direction as
opposed to southwest-northeast, and they will gradually shift
westward with time. So, for areas across Florida that have not seen
much heavy rainfall yet, we still think there is a decent chance of
seeing some heavy amounts. The flood watch will continue.

.SHORT TERM [Wednesday Through Thursday Night]...

The upper low and weak surface reflection will continue to move
slowly westward through Thursday as ridging builds in from the east.
The surface low is forecast to be near Mobile Bay 12z Wednesday and
move into southern Mississippi during the day. Meanwhile, the
upper low will move westward to the north central Gulf of Mexico.
This set up will place the entire Tri-state region in deep moist
southwest flow with the flash flooding threat continuing. While
PoPs will be high (60-80%) for all zones on Wednesday, the
heaviest rains are expected across the Florida zones where a Flood
Watch will remain in effect. Additional rainfall amounts in the
watch area will generally be in the 1 to 3 inch range with
isolated amounts up to 6 inches possible. The greatest risk for
flash flooding will be in and around urbanized areas. On Thursday,
the deepest moisture along with the flooding threat will be
moving west of our area. PoPs Thursday will be tapered likely
(60-70%) west to chance (30-50%) east.

.LONG TERM [Friday Through Tuesday]...

The upper level low that has contributed to the heavy precipitation
in the short term will move northward across the Lower Mississippi
Valley on Friday into Saturday, and will then be absorbed into an
eastward propagating trough. The GFS is still a little faster than
the ECMWF with the northward motion of the low pressure system. High
pressure from the Atlantic will build into the region on Sunday.
As a result of these factors, PoPs and QPF will begin to decrease in
the long term period and will more closely resemble climatology. On
Friday and Saturday, the highest PoPs and QPF will remain on the
western side of the region. With less PoPs and cloud coverage, an
increase in temperatures is to be expected, with high temperatures
in the low to mid 90s inland and in the upper 80s along the coast.

.MARINE...

Winds and seas are expected to drop to cautionary levels this
evening as the weak surface low near Panama City moves further
westward. Winds will continue to weaken along with lowering seas
through the remainder of the work week and into the upcoming
weekend.

.FIRE WEATHER...

No concerns.

.HYDROLOGY...

A prolonged wet period is underway across the region as an upper low
over the northeastern Gulf of Mexico continues to generate showers
and thunderstorms across portions of northwest Florida. The flood
watch has been expanded westward and extended through Wednesday with
convection expected to develop westward and northward starting late
tonight. Additional expansions of the watch further west are
possible with future forecasts. The main river to watch over the
next 24 hours for flooding is the Steinhatchee along the
Taylor/Dixie county border.

This system is expected to slowly move westward through the middle
of the week, yielding periods of heavy rainfall across the region,
particularly nearer to the coast. Current additional forecast
rainfall accumulations along the coast generally range from 8 to 11
inches into Saturday. Amounts will generally be less further inland.
Flash flooding concerns remain highest in the urban areas northwest
Florida as this system moves westward.

For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  86  74  90  75 /  80  70  30  40  20
Panama City   79  85  77  87  78 /  80  80  40  50  30
Dothan        74  84  72  88  73 /  50  70  40  60  30
Albany        74  87  73  91  74 /  40  70  20  50  20
Valdosta      74  88  72  92  74 /  40  60  20  40  20
Cross City    74  88  74  91  74 /  60  70  30  30  20
Apalachicola  80  85  77  88  78 /  80  80  30  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...Flood Watch through Wednesday evening for Calhoun-Central Walton-
     Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
     Holmes-Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-
     Inland Jefferson-Inland Taylor-Inland Wakulla-Jackson-
     Lafayette-Leon-Liberty-Madison-North Walton-South Walton-
     Washington.

     High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 8 PM EDT this evening for Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
     to Apalachicola Fl out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach out 20 NM-Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...Barry
LONG TERM...Barry/King
AVIATION...Fournier
MARINE...Barry
FIRE WEATHER...Lahr
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:51 PM EDTAreal Flood WarningTAEBay3 hr
Aug 10, 12:06 AM EDTAreal Flood WarningTAEBay3 hr
Aug 10, 3:31 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton20 hr
Aug 10, 11:30 AM EDTFlash Flood WarningTAELeon3 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.